Alert archive / Maine / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Jan 17, 2018, 11:05 AM EST for Hancock County, Washington County, Maine. It was in force for 10 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2018, 11:05 AM EST (16:05 UTC)
- Expired
- Jan 17, 2018, 8:54 PM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 11:05 AM EST | SNOW 4.5 | 1 Sw East Machias, ME | |
| Jan 17, 11:58 AM EST | SNOW 4.3 | 3 Ene Winter Harbor, ME | |
| Jan 17, 12:04 PM EST | SNOW 5.8 | Eastport, ME | |
| Jan 17, 12:04 PM EST | SNOW 8 | Eastport, ME | |
| Jan 17, 12:20 PM EST | SNOW 7.5 | 4 E East Machias, ME | |
| Jan 17, 12:45 PM EST | SNOW 2.8 | 4 Nw Ellsworth, ME | |
| Jan 17, 12:49 PM EST | SNOW 5.3 | 3 Ene Winter Harbor, ME | |
| Jan 17, 12:54 PM EST | SNOW 4.5 | 2 W Cranberry Isles, ME | |
| Jan 17, 1:44 PM EST | SNOW 8 | 4 E East Machias, ME | |
| Jan 17, 1:56 PM EST | SNOW 6 | East Machias, ME | |
| Jan 17, 3:04 PM EST | SNOW 7 | 2 Ene Marshfield, ME | |
| Jan 17, 3:54 PM EST | SNOW 9 | 4 E East Machias, ME | |
| Jan 17, 4:00 PM EST | SNOW 7 | Southwest Harbor, ME | |
| Jan 17, 4:07 PM EST | SNOW 7 | 2 W Cranberry Isles, ME | |
| Jan 17, 4:21 PM EST | SNOW 8 | 3 Wnw Beals, ME | |
| Jan 17, 4:31 PM EST | SNOW 8.1 | 1 W Roque Bluffs, ME | |
| Jan 17, 4:49 PM EST | SNOW 9 | 1 Sw Jonesboro, ME | |
| Jan 17, 5:28 PM EST | SNOW 9 | 2 Ese Harrington, ME | |
| Jan 17, 5:45 PM EST | SNOW 8.5 | 2 Ene Marshfield, ME | |
| Jan 17, 5:46 PM EST | SNOW 4 | 2 S Addison, ME | |
| Jan 17, 5:59 PM EST | SNOW 8 | 3 N Deer Isle, ME | |
| Jan 17, 6:15 PM EST | SNOW 9 | Gouldsboro, ME | |
| Jan 17, 6:15 PM EST | SNOW 9 | Marshfield, ME | |
| Jan 17, 6:50 PM EST | SNOW 11 | 4 E East Machias, ME | |
| Jan 17, 7:45 PM EST | SNOW 6.3 | Penobscot, ME | |
| Jan 17, 7:54 PM EST | SNOW 6 | 4 Nw Ellsworth, ME | |
| Jan 17, 9:00 PM EST | SNOW 9.1 | 2 W Cranberry Isles, ME | |
| Jan 17, 9:00 PM EST | SNOW 9.2 | 2 E Sedgwick, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS41 KCAR 171605 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 1105 AM EST Wed Jan 17 2018 MEZ017-029-030-180400- /O.UPG.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ /O.NEW.KCAR.WS.W.0003.180117T1605Z-180118T0400Z/ Central Washington-Coastal Hancock-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1105 AM EST Wed Jan 17 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Storm total snow accumulations of 8 to 12 inches are expected. * WHERE...Central Washington, Coastal Hancock and Coastal Washington County. * WHEN...Until 11 PM tonight. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times to at or below 1/2 mile in snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ MEZ011-015-016-031-032-180400- /O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 1105 AM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Storm total accumulations of 4 to 8 inches are expected. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock, Southern Piscataquis and Northern Washington County. * WHEN...Until 11 PM tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ VJN
4 follow-up statements
598 WWUS41 KCAR 171948 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 248 PM EST Wed Jan 17 2018 MEZ031-172100- /O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Southern Piscataquis- Including the cities of Dover-Foxcroft, Milo, and Guilford 248 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Significant accumulating snowfall has ended across this portion of the advisory area. $$ MEZ017-029-030-180400- /O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/ Central Washington-Coastal Hancock-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 248 PM EST Wed Jan 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 3 to 5 inches are expected for a storm total of 7 to 12 inches. * WHERE...Central Washington, Coastal Hancock and Coastal Washington County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ MEZ011-015-016-032-180400- /O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Danforth, Vanceboro, and Topsfield 248 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 2 to 3 inches are expected for a storm total of 4 to 7 inches. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock and Northern Washington County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ VJN
414 WWUS41 KCAR 172104 CCA WSWCAR URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Caribou ME 404 PM EST Wed Jan 17 2018 MEZ031-172100- /O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Southern Piscataquis- Including the cities of Dover-Foxcroft, Milo, and Guilford 404 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Significant accumulating snowfall has ended across this portion of the advisory area. $$ MEZ017-029-030-180400- /O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/ Central Washington-Coastal Hancock-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 404 PM EST Wed Jan 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 3 to 5 inches are expected for a storm total of 7 to 12 inches. * WHERE...Central Washington, Coastal Hancock and Coastal Washington County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ MEZ011-015-016-032-180400- /O.COR.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Danforth, Vanceboro, and Topsfield 404 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected for a storm total of 4 to 8 inches. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock and Northern Washington County. * WHEN...Until 11 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ VJN
379 WWUS41 KCAR 172302 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 602 PM EST Wed Jan 17 2018 MEZ017-029-030-180400- /O.CON.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/ Central Washington-Coastal Hancock-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 602 PM EST Wed Jan 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 5 inches are expected for a storm total of 8 to 13 inches. * WHERE...Central Washington, Coastal Hancock and Coastal Washington County. * WHEN...Until 11 PM tonight. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Maine can be obtained by going to newengland511.org. $$ MEZ011-015-016-032-180400- /O.CON.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Danforth, Vanceboro, and Topsfield 602 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected for a storm total of 4 to 8 inches. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock and Northern Washington County. * WHEN...Until 11 PM tonight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Maine can be obtained by going to newengland511.org. $$
559 WWUS41 KCAR 180154 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 854 PM EST Wed Jan 17 2018 MEZ017-029-030-180300- /O.CAN.KCAR.WS.W.0003.000000T0000Z-180118T0400Z/ Central Washington-Coastal Hancock-Coastal Washington- Including the cities of Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 854 PM EST Wed Jan 17 2018 ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has gradually come to an end with only an additional half inch of snow expected remainder of this evening. $$ MEZ011-015-016-032-180300- /O.CAN.KCAR.WW.Y.0004.000000T0000Z-180118T0400Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Danforth, Vanceboro, and Topsfield 854 PM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has gradually come to an end thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 9:41 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 17, 9:41 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
941 AM EST Wed Jan 17 2018
.SYNOPSIS...
Low pressure will approach from the southwest this morning and
track across the Gulf of Maine this afternoon. The low will exit
into the Canadian Maritimes tonight. High pressure will build
toward the region Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
930 AM Update: A little band of lgt sn formed ovr NE Aroostook
county this morn, but latest model trends indicate that this
will move E by aftn and the main synoptic snow band from
Millinocket swrd. Otherwise, minor chgs were made to hrly cld
cvr, temps, dwpts, and hi temps based on latest Sat and sfc obs.
Orgnl Disc: Overrunning light snow has broken out across
southern portions of the area as a coastal front sets up and
cyclogenesis occurs off the New Jersey coast. The low will
deepen some 10-14 mb over the next 18 hours as it tracks
northeastward towards Yarmouth NS this evening. The low is well-
supported by a strong upper level jet streak and will be a
fast- moving progressive system. It'll speed away this evening
with a relatively weak northern stream upper trough
The Winter Weather Advisory will remain in place for today into
this evening. The storm track has shifted south along with the
entire snow forecast. The heaviest snow is now expected in
coastal Washington County. All precipitation is now expected to
remain as snow along the coast and outer islands with this more
southerly storm track. The heaviest QPF appears to be this
afternoon in coastal Washington County as the low tracks towards
the west coast of Nova Scotia. During this time, snowfall rates
near the Washington County coast could reach an inch an hour.
Total snowfall amounts in coastal Washington County could reach
just over 7 inches, but since it's occurring in a period
exceeding 12 hours, will not upgrade to a warning. In the
coastal zones, had to bump up snow ratios above those suggested
by Roebber or Cobb methods towards a 10-12 to one. Further
north towards Aroostook County, amounts were reduced with the
dry air in place such that areas north of Presque Isle will
receive less than an inch.
Snow will exit the region this evening and high pressure will
build. Blowing snow is not expected to be an issue with light
winds and clearing skies after midnight. Lows will drop towards
the single digits to low teens in most of the area except the
coast where upper teens to lower 20s are forecast.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
High pressure will cross the region Thursday into Friday, with a
warm front approaching later Friday into Friday night.
Partly/mostly cloudy skies are expected across northern areas
Thursday into Friday, with mostly cloudy skies along with a
chance of light snow or snow showers Friday night. Across
Downeast areas, expect mostly clear/partly cloudy skies
Thursday, with partly cloudy skies Friday. Temperatures will
be at slightly above normal levels Thursday/Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A warm front will cross the region early Saturday, with a cold
front crossing late. Expect mostly cloudy skies along with a
chance of light snow or snow showers across northern areas
Saturday. Across Downeast areas, expect partly/mostly cloudy
skies early with partly cloudy skies late. Low pressure will
track toward the Great Lakes Sunday, with a developing warm
front to the east of the low. Partly/mostly cloudy skies are
expected across the forecast area Sunday. The low will lift
across the Great Lakes Monday while high pressure exits across
the maritimes. Expect increasing precipitation chances Monday,
though how rapidly precipitation is able to advance with
retreating high pressure is still uncertain. Generally expect
precipitation in the form of snow Monday, though mixed
precipitation could develop Downeast dependent on how rapidly
warmer air is drawn north. Uncertainty then develops Tuesday
regarding the track/timing of the Great Lakes low and whether a
secondary low develops across the region. Precipitation
types/amounts Tuesday will be dependent on the eventual track of
the low and whether a secondary low develops which could limit
the northern extent of warmer air. Generally expect above normal
level temperatures Saturday through Tuesday. However,
temperatures Monday into Tuesday will be dependent on the
eventual track/timing of low pressure and whether a secondary
low develops.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: A wide variety of conditions will occur over the
area today. For starters, BHB and BGR will have steady snow all
day and into the early evening with IFR vis. IFR cigs may also
occur at BHB. Heavier snow will occur this afternoon towards
Machias and Eastport with 1/2 mile vis possible. Snow will move
northward and affect HUL and PQI this afternoon into the evening
with IFR vis. Brief periods of snow and IFR vis may affect CAR
and FVE this evening, but MVFR cigs appear to be the predominant
condition.
SHORT TERM: Occasional MVFR conditions are expected across the
north and mountains Thursday into Sunday, with occasional IFR
conditions also possible Saturday. Generally VFR conditions are
expected Downeast Thursday into Sunday.
&&
.MARINE...
NEAR TERM: The SCA looks marginal by winter standards with some
25 kt gusts entering the waters this afternoon into the early
evening. Will maintain the headline as is. Otherwise, the most
significant weather will be steady snow closer to the coast with
reductions in visibility. Rain is expected to mix with the snow
further offshore.
SHORT TERM: Small craft advisory conditions are expected
Thursday into Thursday night. Conditions are expected to be
below small craft advisory levels Friday into early Friday
night. Small craft advisory conditions will then develop again
later Friday night.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 11 PM EST this evening for
MEZ011-015>017-029>032.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ050-
051.
&&
Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/NorcrossHazardous weather outlook, Jan 17, 3:40 AM EST, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 340 AM EST Wed Jan 17 2018 MEZ001>006-010-180845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 340 AM EST Wed Jan 17 2018 This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-180845- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 340 AM EST Wed Jan 17 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-180845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 340 AM EST Wed Jan 17 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jan 17, 7:16 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
716 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW TOPSFIELD - COOP 45.42N 67.72W
01/16/2018 M1.8 INCH WASHINGTON ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0713 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
01/17/2018 M1.5 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800240
EVENT NUMBER CAR1800241
CNLocal storm report, Jan 17, 7:39 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
739 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM SNOW EASTPORT 44.91N 66.99W
01/17/2018 M3.2 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800242
CNLocal storm report, Jan 17, 8:47 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
847 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW TOPSFIELD 45.43N 67.72W
01/16/2018 M1.8 INCH WASHINGTON ME CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW EASTPORT 44.91N 66.99W
01/17/2018 M3.2 INCH WASHINGTON ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW TOPSFIELD 45.43N 67.72W
01/17/2018 M1.0 INCH WASHINGTON ME CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 3 NE PLYMOUTH 44.80N 69.17W
01/17/2018 M2.5 INCH PENOBSCOT ME COCORAHS
24 HOUR SNOWFALL.
0758 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
01/17/2018 M2.0 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800243
EVENT NUMBER CAR1800244
EVENT NUMBER CAR1800245
EVENT NUMBER CAR1800246
EVENT NUMBER CAR1800247
RICHNLocal storm report, Jan 17, 10:14 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
1014 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW EAST SANGERVILLE - COOP 45.14N 69.28W
01/17/2018 M1.0 INCH PISCATAQUIS ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 3 NE EDMUNDS 44.91N 67.13W
01/17/2018 M1.5 INCH WASHINGTON ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW EAST SANGERVILLE 45.14N 69.28W
01/17/2018 M1.0 INCH PISCATAQUIS ME CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW TOPSFIELD - COOP 45.42N 67.72W
01/17/2018 M1.0 INCH WASHINGTON ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW 1 W CRANBERRY ISLES 44.25N 68.29W
01/17/2018 M1.2 INCH HANCOCK ME COCORAHS
24 HOUR SNOWFALL.
0858 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
01/17/2018 M4.0 INCH WASHINGTON ME TRAINED SPOTTER
0959 AM SNOW 2 W CRANBERRY ISLES 44.25N 68.30W
01/17/2018 M1.2 INCH HANCOCK ME TRAINED SPOTTER
1002 AM SNOW 1 SW EAST MACHIAS 44.73N 67.40W
01/17/2018 M3.0 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800248
EVENT NUMBER CAR1800249
EVENT NUMBER CAR1800250
EVENT NUMBER CAR1800251
EVENT NUMBER CAR1800252
EVENT NUMBER CAR1800253
EVENT NUMBER CAR1800254
EVENT NUMBER CAR1800255
TWDLocal storm report, Jan 17, 10:39 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
1039 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 E SURRY 44.49N 68.46W
01/17/2018 M1.8 INCH HANCOCK ME COCORAHS
24 HOUR SNOWFALL.
1038 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
01/17/2018 M6.0 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1800256
EVENT NUMBER CAR1800257
TWDNearby
Winter Storm Warnings in Maine, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.